The side-effect curse.

I just enjoyed four relaxing days off and I woke up, or could hardly wake up for that matter this morning with an almost overwhelming sense of emptiness. A familiar emptiness called depression. I did not feel this depression once during the holiday. I even saw my family two out of the four days, but I still felt empty.

One of the side effects of my mood stabilizer is weight gain. I have gained 15 pounds in three months and it is slowly starting to consume me and my thoughts. I have a history of weight gain on medication. I once put on 25 pounds on an anti depressant. I choose not to name my meds as they work differently for everyone. It took me years to lose 30 plus pounds so the weight I have now put back on is causing me even more emotional distress and obsession.

While I await my insurance’s approval of a different med, I want everyone to know that I am not complaining. I am being honest and real. I once told a doctor that I’d rather be depressed than fat. Unfortunately, my newfound diagnosis of bipolar II requires me to be on additional medication to help keep me sane. So wish me luck with this adventure of mine as I keep on trying to find the med that is easy on my mind and my body.

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s